4 doctors weighed in:
Could mesalazine be responsible for causing raynaud's syndrome?
4 doctors weighed in

Dr. Robert Kwok
Pediatrics
2 doctors agree
In brief: Maybe not
Mesalazine (mesalamine, 5-asa) is the active ingredient of sulfasalazine.
Mesalazine is for treating inflammatory bowel disease (ulcerative colitis, crohn's disease) and does not contain sulfa (avoids the problems of sulfa allergy or sulfonamide side effects). There was a report of raynaud's occurring with sulfasalazine, but I have not seen raynaud's reported with mesalazine.

In brief: Maybe not
Mesalazine (mesalamine, 5-asa) is the active ingredient of sulfasalazine.
Mesalazine is for treating inflammatory bowel disease (ulcerative colitis, crohn's disease) and does not contain sulfa (avoids the problems of sulfa allergy or sulfonamide side effects). There was a report of raynaud's occurring with sulfasalazine, but I have not seen raynaud's reported with mesalazine.
Dr. Robert Kwok
Dr. Robert Kwok
Thank
Dr. Tonga Nfor
Internal Medicine - Cardiology
In brief: Not typically
Mesalamine the drug does not commonly cause raynaiud's syndrome.
Think if there is a correlation between when you started the drug and when symptoms of raynaud's started, and discuss the possibility of an association with your doctor.

In brief: Not typically
Mesalamine the drug does not commonly cause raynaiud's syndrome.
Think if there is a correlation between when you started the drug and when symptoms of raynaud's started, and discuss the possibility of an association with your doctor.
Dr. Tonga Nfor
Dr. Tonga Nfor
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors